Alert archive / Missouri / Special Weather Statements in 2020

Special Weather Statement, NWS Springfield, MO

March 1, 2020Webster County, Missouri

NWS Springfield, MO issued this special weather statement at Mar 1, 2020, 11:21 PM CST for Webster County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2020, 11:21 PM CST (05:21 UTC)
Expired
Mar 2, 2020, 12:00 AM CST
In force
39 min
Issued by
NWS Springfield, MO

County Webster County, MO

The radar

The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

756 
WWUS83 KSGF 020521
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
1121 PM CST Sun Mar 1 2020
 
MOZ091-020600-
Webster MO-
1121 PM CST Sun Mar 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER COUNTY UNTIL
MIDNIGHT CST...

At 1120 PM CST, Doppler radar was tracking a strong thunderstorm over
Marshfield, moving east at 15 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Marshfield...                     Niangua...
Diggins...                        Rader...

This includes Interstate 44 between mile markers 97 and 102.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3719 9294 3736 9300 3747 9269 3729 9269
      3727 9270 3726 9268 3718 9268
TIME...MOT...LOC 0520Z 251DEG 9KT 3730 9290 

$$

Wise

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 1, 5:32 PM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 1, 5:32 PM CST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
532 PM CST Sun Mar 1 2020

.SHORT TERM...(This evening through Tonight)

It felt like a spring day over extreme southeast Kansas and the
Missouri Ozarks. Breezy south winds brought in a Gulf airmass,
which will set the stage for showers and thunderstorms this
evening and through the overnight hours.

A few of these storms could become strong to severe, with large
hail up to the size of quarters being the primary risk. There will
also be a very limited risk for a damaging wind gust or two. Deep
layer shear will be the limiting factor, as 0-6km values only
range from 20 to 30 knots. Models have increased CAPE progs
ranging from 1000 to 1500.

There will also be a flash flood risk along a narrow corridor.
This corridor will likely stretch roughly from Columbus Kansas to
Springfield, and then east along the Highway 60 corridor. The HRRR
and RAP have consistent signals with each other, and have
consistently showed this potential each hourly run today. This
zone is correlated with an 850mb jetlet that triggers convection
around the Joplin/Columbus Kansas area around 9 or 10pm this
evening.

Showers and thunderstorms will likely shift south and east of the
CWA by early Monday morning.

A Flash Flood Watch for tonight is being considered for a narrow
corridor from Columbus Kansas eastward along the Highway 60
corridor.

.LONG TERM...(Monday through Sunday)

Northwest flow will push the frontal boundary into Arkansas by
early Monday, setting the stage for several days of dry and mild
weather.

The Ozarks will remain under the influence of northern stream
energy as the southern belt churns across the deep south within
the split flow regime and tropical atmospheric river.

Locations across the I-20 and I-40 corridors will rob any low
level moisture return to the Ozarks as widespread convection
occurs in this area through Thursday morning.

Another shot of continental air will spread across the region
early Friday morning. This front will be rain free given the dry
air in place.

A large upper ridge of high pressure builds across the nations
midsection for next weekend. This feature will help boost
temperatures back into the 60s, and possibly the 70s by Sunday
afternoon. No rainfall is expected through Saturday night.

A precipitation signal then occur by late Sunday which could
feature some heavy rain given the upper pattern and stationary
southwest to northeast baroclinic zone.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 529 PM CST Sun Mar 1 2020

A weak cold front will move south through the region this evening
into the overnight hours. Scattered showers and a few storms are
expected to develop along the front. Due to limited coverage
confidence was too low to include a mention of thunder at this
time in the TAFs, did include a TEMPO group for showers in the
TAFs as coverage in showers should be greater than thunderstorms.
If the TAF sites are affected by thunder it will be in the same
time range as they would be affected by showers. Will amend the
TAFs as needed this evening if confidence in a TAF site being
affect by a thunderstorm increases.

Ceilings will lower into the MVFR range and possibly the IFR
range behind the front. Winds will also switch to the north after
the frontal passage.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Wise
Hazardous weather outlook, Mar 1, 5:40 PM CST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
540 PM CST Sun Mar 1 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
540 PM CST Sun Mar 1 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

Scattered showers and thunderstorms will develop this evening
into the overnight hours ahead of an approaching cold front. There
will be the potential for a few strong to severe storms with hail
up to the size of quarters being the main risk this evening into
the early overnight hours. An isolated damage wind gust can also
not be ruled out. Localized flooding of a few sensitive low water
crossings will also be possible in basins that receive three
quarters of an inch of rain or greater. The greatest concentration
of thunderstorms will occur along and south of a line from
Columbus Kansas to Mountain Grove Missouri.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A front will stall across the area Monday morning. As waves of
low pressure move along it, there is the potential for a few
thunderstorms near the front through the day. Isolated heavy rain
will also be possible Monday night and early Tuesday, mainly
southeast of I-44.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into the early
overnight hours for areas along and south of a line from Columbus
Kansas to Mountain Grove Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Mar 1, 10:48 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
1048 PM CST Sun Mar 1 2020

MOZ089-020530-
Dade MO-
1048 PM CST Sun Mar 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 1130 PM CST...

At 1047 PM CST, Doppler radar was tracking a strong thunderstorm near
Lockwood, or 9 miles west of Greenfield, moving east at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Stockton Lake...                  Greenfield...
Lockwood...                       Everton...
Dadeville...                      South Greenfield...
Neola...                          Sylvania...
Bona...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3751 9407 3757 9362 3734 9363 3734 9408
      3750 9408
TIME...MOT...LOC 0447Z 261DEG 26KT 3743 9401

Wise
Special weather statement, Mar 1, 10:53 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
1053 PM CST Sun Mar 1 2020

MOZ090-094-020600-
Greene MO-Lawrence MO-
1053 PM CST Sun Mar 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND WESTERN
GREENE COUNTIES UNTIL MIDNIGHT CST...

At 1053 PM CST, Doppler radar was tracking a strong thunderstorm near
Miller, or 8 miles northeast of Mount Vernon, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Springfield...                    Republic...
Battlefield...                    Willard...
Brookline...                      Halltown...
Chesapeake...                     Glidewell...
Ebenezer...                       Bois D'arc...
Galloway...

This includes Interstate 44 between mile markers 48 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3711 9379 3726 9381 3736 9320 3709 9320
TIME...MOT...LOC 0453Z 265DEG 20KT 3719 9372

Wise
Local storm report, Mar 1, 10:56 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CST SUN MAR 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             MILLER                  37.21N 93.84W
03/01/2020  E1.00 INCH       LAWRENCE           MO   AMATEUR RADIO

            QUARTER SIZE HAIL.

&&

MMT
Special weather statement, Mar 1, 11:00 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
1100 PM CST Sun Mar 1 2020

KSZ097-101-020545-
Cherokee KS-Crawford KS-
1100 PM CST Sun Mar 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 1145 PM CST...

At 1059 PM CST, Doppler radar was tracking a strong thunderstorm over
Scammon, or 9 miles north of Columbus, moving east at 20 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Pittsburg...                      Cherokee...
Weir...                           Scammon...
Chicopee...                       Asbury...
Roseland...                       Skidmore...
Opolis...                         Lawton...
Carona...                         Stippville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3739 9488 3739 9462 3727 9461 3717 9462
      3724 9491
TIME...MOT...LOC 0459Z 278DEG 15KT 3730 9481

Wise
Special weather statement, Mar 1, 11:06 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
1106 PM CST Sun Mar 1 2020

MOZ077-088-020545-
Barton MO-Jasper MO-
1106 PM CST Sun Mar 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTON AND NORTHERN
JASPER COUNTIES UNTIL 1145 PM CST...

At 1106 PM CST, Doppler radar was tracking a strong thunderstorm over
Jasper, or 8 miles north of Carthage, moving northeast at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Carl Junction...                  Oronogo...
Jasper...                         Golden City...
Alba...                           Purcell...
Nashville...                      Carytown...
Asbury...                         Neck City...
Waco...                           Dudenville...
Kenoma...                         Boston...

This includes Interstate 49 between mile markers 48 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3738 9462 3751 9413 3751 9407 3750 9408
      3730 9408 3729 9405 3728 9405 3717 9461
TIME...MOT...LOC 0506Z 239DEG 15KT 3730 9433

Wise
Special weather statement, Mar 1, 11:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1121 PM CST Sun Mar 1 2020

MOZ091-020600-
Webster MO-
1121 PM CST Sun Mar 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER COUNTY UNTIL
MIDNIGHT CST...

At 1120 PM CST, Doppler radar was tracking a strong thunderstorm over
Marshfield, moving east at 15 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Marshfield...                     Niangua...
Diggins...                        Rader...

This includes Interstate 44 between mile markers 97 and 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3719 9294 3736 9300 3747 9269 3729 9269
      3727 9270 3726 9268 3718 9268
TIME...MOT...LOC 0520Z 251DEG 9KT 3730 9290

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:18 PM CSTSpecial Weather StatementSGFJasper42 min
Mar 1, 9:47 PM CSTSpecial Weather StatementSGFDade43 min
Mar 1, 10:19 PM CSTSevere Thunderstorm WarningSGFLawrence41 min
Mar 1, 10:27 PM CSTFlash Flood WarningSGFDade, Jasper, Lawrence4 hr
Mar 1, 10:48 PM CSTSpecial Weather StatementSGFDade42 min
Mar 1, 10:53 PM CSTSpecial Weather StatementSGFGreene67 min
Mar 1, 11:06 PM CSTSpecial Weather StatementSGFJasper39 min
Mar 1, 11:47 PM CSTSpecial Weather StatementSGFJasper43 min
Mar 2, 12:26 AM CSTSpecial Weather StatementSGFLawrence49 min
Mar 2, 12:45 AM CSTFlash Flood WarningSGFChristian, Dade, Greene, Lawrence, Polk, Webster and 1 more4 hr
Mar 2, 12:52 AM CSTSpecial Weather StatementSGFGreene38 min
Mar 2, 1:27 AM CSTSpecial Weather StatementSGFWebster48 min
Mar 2, 2:02 AM CSTSpecial Weather StatementSGFDouglas43 min
Mar 2, 2:25 AM CSTFlash Flood WarningSGFDouglas, Howell6 hr
Mar 2, 4:40 AM CSTFlash Flood WarningSGFWright4 hr
Mar 2, 8:32 AM CSTAreal Flood AdvisorySGFDouglas, Greene, Webster, Wright12 hr
Mar 2, 5:39 PM CSTSevere Thunderstorm WarningSGFOzark45 min
Mar 2, 5:45 PM CSTSevere Thunderstorm WarningSGFDent45 min
Mar 2, 5:46 PM CSTSevere Thunderstorm WarningSGFShannon44 min
Mar 2, 5:56 PM CSTSevere Thunderstorm WarningSGFDent, Shannon, Texas46 min
Mar 1, 9:51 PM CSTSpecial Weather StatementSGFCrawford39 min
Mar 1, 11:00 PM CSTSpecial Weather StatementSGFCherokee45 min

Nearby

Special Weather Statements in Missouri, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.